MAUDE Adverse Event Report: DEPUY MITEK LLC US LUPINE SPIRAL FLUTED DRILL BIT; SURGICAL HAND DRILL

DEPUY MITEK LLC US LUPINE SPIRAL FLUTED DRILL BIT; SURGICAL HAND DRILL
Catalog Number 211042
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/08/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.(b)(4).The lot number is currently unknown.
 
Event or Problem Description
It was reported by the sales rep via phone that during a shoulder repair procedure two of the customer's lupine spiral fluted drill bits and two of the customer's gryphon drill bits were dull.The case was completed with one of the four devices, but the sales rep did not know which one.There was no patient harm or delay.The sales rep was not present and could not provide the lot numbers of the devices or any additional information.The devices are being returned for evaluation.Additional information provided by the sales rep reported that there were 6-drill bits(sharp) instead of the 4-drill bits initially reported.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.Investigation summary: the device was received and evaluated.Visual inspection under magnification reveals that the device has several nicks and chips on the distal end of the device.Also, the sharp edges are flattened.The device is dull and worn from repeated uses and sterilization cycles.The lot number was not reported for this device.The lot number marking on the device has faded and cannot be identified.The faded laser marking indicates that the device is old.This complaint can be confirmed.This failure can be attributed to fair wear and tear of the device due to repeated use and sterilization cycles.No review could be conducted per qlik query because the lot number is unknown.At this point in time, no corrective action is required, and no further action is warranted.However, depuy synthes mitek will continue to track any related complaints within this device family as a means of monitoring the extent with which this complaint is observed in the field.Udi: (b)(4).The lot number is unknown.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.The initial complaint was reviewed and found not reportable.This part will be voided as it was incorrectly added to this complaint, therefore the mw will be retracted.This part and mw are captured under complaint (b)(4).Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
LUPINE SPIRAL FLUTED DRILL BIT
Common Device Name
SURGICAL HAND DRILL
Manufacturer (Section D)
DEPUY MITEK LLC US
325 paramount drive
raynham MA 02767
MDR Report Key8651149
Report Number1221934-2019-57211
Device Sequence Number11284465
Product Code HTW
UDI-Device Identifier10886705001545
UDI-Public10886705001545
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number211042
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/22/2019
Initial Date Received by Manufacturer 04/15/2019
Supplement Date Received by Manufacturer06/02/2019
07/10/2019
Initial Report FDA Received Date05/29/2019
Supplement Report FDA Received Date06/04/2019
07/10/2019
Patient Sequence Number1